Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Take seraquel every night and doxapin with two drinks. Is that dangerous?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I take 300 mg of seraquel every night and and 150 mg of doxapin and also have at least two drinks. Is that dangerous?
Posted Mon, 5 Aug 2013 in General Health
Answered by Dr. Omer 17 minutes later

I am Dr.Omer and I am here to help you with your query.

As you have said you are taking quetiapine and doxapin , with alcohol (2drinks).

Yes this is very XXXXXXX as alcohol is a Brain depressant , meaning it decreases every thing related to brain like breathing can decrease , low blood pressure , low heart rate , severe sleepiness.

Doxapin and quetiapine both cause sedation + brain depressant , which is almost 2x increased with addition of one drink having a concentration of ( 47-81% alcohol).

I would strongly recommend not to take alcohol ( even beer 5-13% alcohol) while taking these medicines.

If you want a drink , you need to leave those medicines 2 days before , so that the risks are low.

I hope this explains your query.

Stay happy and healthy.

Take care.
Above answer was peer-reviewed by
Follow-up: Take seraquel every night and doxapin with two drinks. Is that dangerous? 25 hours later
Can you mix seraquel with doxapin?
Answered by Dr. Omer 18 minutes later
Hello again,

Thankyou for understanding.

quetiapine + doxepin
quetiapine and doxepin both increase sedation. Significant interaction so Monitor Closely.

No, you cannot mix both the drugs as you will have severe brain depression , with very deep sleep , difficult to arouse.

I would recommend to take quetiapine or doxapin , who-ever makes you less drowsy , take it in morning , and the one with more drowsiness , take it before bed time, as both drugs cause drowsiness in different intensities.

Hope this helps.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor